I have surgery scheduled for tomorrow. I went to cvs to fill my post op prescriptions. One of them was for an anti-nausea medication. The pharmacist said it was contraindicated with another prescription I take for lupus. The two combined can cause heart problems.
I’ll ask my doctor tomorrow if there’s an alternative. However, I wanted to ask if those who’ve had surgery experienced nausea post op. Did you need nausea meds?
Some of our members have been nauseous post op. When I woke up from my first surgery, I was fine for a few min. then felt nauseous. The attending nurse was quick to put something in my IV that knocked it out pretty fast. I had no problems after that. I had no nausea after my second surgery. In addition to talking to your surgeon, it would be good for you to mention your situation to the anesthesiologist either tonight when (s)he calls, or if you don’t talk tonight, then tomorrow when you see that doctor just prior to surgery.
Nausea post-op, any op is very common. I’ve had more surgeries than I can count on my fingers. Some I’ve been OK with, some I’ve been nauseous and some I’ve been physically sick with (they have been the worst). I haven’t seen any pattern as to cause/effect, but I’d recommend not allowing it to get the stage of being physically sick.
Post surgery your body is trying to adjust and re-orientate itself and can be fairly fragile. The whole action of vomiting can throw that whole adjustment and re-orientation process out of whack and can be absolutely NASTY. If you can avoid that I’d STRONGLY recommend it. Even if it’s a case of having the medication on hand for ‘Just in case’ scenarios. Can the pharmacist suggest a non-contraindicated anti-nausea medication?
Best of luck with the surgery
Merl from the Modsupport Team
Good that the pharmacist picked it up! Hopefully the doctor tomorrow can find an alternative…I didn’t have any nausea.
Best wishes for tomorrow, hope that everything goes smoothly & that your surgery is successful! Will be praying for you, God Bless
The anaestesiologist last time told me that he lets a small amount of the narcotic propofol running during my anaestesia, instead for using it only for induction. That was for preventing nausea and i was ok afterwards. One time I was also very nauseous when they did bilateral surgery on me.
I wouldn’t be too nervous about the medications. There are many different medications that work very good on nausea. Just talk to the doctors.
Best wishes and thoughts to you that everything runs smoothly and you may feel good and comfy directly after surgery.
Well I definitely got nauseous after surgery. Gross. I had talked with my surgeon and anesthesiologist about the drug interaction concern. Neither was worried about it, said the pharmacist was being overly cautious. By the time the nausea hit in recovery, I’m not sure what they ended up using to help me out. I was busy throwing up and left that part to them. So far no heart concerns, so hopefully we’re alright on that front.